Alert archive / Texas / Frost Advisories in 2021

Frost Advisory 1, NWS San Angelo, TX

April 20, 20219 counties in Texas

NWS San Angelo, TX issued this frost advisory at Apr 20, 2021, 2:14 AM CDT for 9 counties in Texas. It took effect at Apr 21, 2021, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 2:14 AM CDT (07:14 UTC)
In effect from
Apr 21, 2021, 3:00 AM CDT
Expired
Apr 21, 2021, 9:00 AM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, McCulloch County, TX, Runnels County, TX, San Saba County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 66 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2451 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS74 KSJT 200714
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
214 AM CDT Tue Apr 20 2021

TXZ049-054-098-099-113-114-127-128-202100-
/O.UPG.KSJT.FZ.A.0001.210421T0800Z-210421T1400Z/
/O.NEW.KSJT.FZ.W.0001.210421T0800Z-210421T1400Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of Gannon, Sweetwater, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
and Cross Plains
214 AM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...A few hours of sub-freezing temperatures of 31 to 32 
  degrees expected.

* WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, 
  Shackelford, Taylor and Callahan Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

Take steps now to protect tender plants from the cold.

&&

$$

TXZ064>066-072-073-139-140-154-155-202100-
/O.NEW.KSJT.FR.Y.0001.210421T0800Z-210421T1400Z/
Sterling-Coke-Runnels-Tom Green-Concho-Coleman-Brown-McCulloch-
San Saba-
Including the cities of Broome, Sterling City, Robert Lee, Sanco,
Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, 
Crews, Winters, Pumphrey, Carlsbad, San Angelo, Wall, Eden, 
Live Oak, Lowake, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, and San Saba
214 AM CDT Tue Apr 20 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Temperatures reaching 33 to 36 degrees will result in 
  frost formation.

* WHERE...Sterling, Coke, Runnels, Tom Green, Concho, Coleman, 
  Brown, McCulloch and San Saba Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Take
steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
387 
WWUS74 KSJT 201936
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
236 PM CDT Tue Apr 20 2021

TXZ049-054-098-099-113-114-127-128-210345-
/O.CON.KSJT.FZ.W.0001.210421T0800Z-210421T1400Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of Gannon, Sweetwater, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
and Cross Plains
236 PM CDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...A few hours of sub-freezing temperatures of 30 to 32 
  degrees expected.

* WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, 
  Shackelford, Taylor and Callahan Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ064>066-072-073-139-140-154-155-210345-
/O.CON.KSJT.FR.Y.0001.210421T0800Z-210421T1400Z/
Sterling-Coke-Runnels-Tom Green-Concho-Coleman-Brown-McCulloch-
San Saba-
Including the cities of Broome, Sterling City, Robert Lee, Sanco,
Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, 
Crews, Winters, Pumphrey, Carlsbad, San Angelo, Wall, Eden, 
Live Oak, Lowake, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, and San Saba
236 PM CDT Tue Apr 20 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Temperatures reaching 33 to 36 degrees will result in 
  frost formation.

* WHERE...Sterling, Coke, Runnels, Tom Green, Concho, Coleman, 
  Brown, McCulloch and San Saba Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Take
steps now to protect tender plants from the cold.

&&

$$
273 
WWUS74 KSJT 210802
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
302 AM CDT Wed Apr 21 2021

TXZ049-054-098-099-113-114-127-128-211400-
/O.CON.KSJT.FZ.W.0001.000000T0000Z-210421T1400Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
Including the cities of Gannon, Sweetwater, Irby, Haskell, 
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby, 
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird, 
and Cross Plains
302 AM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...A few hours of sub-freezing temperatures of 30 to 32
  degrees expected.

* WHERE...Fisher, Nolan, Haskell, Throckmorton, Jones, 
  Shackelford, Taylor and Callahan Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

Take steps now to protect tender plants from the cold. 

&&

$$

TXZ064>066-072-073-139-140-154-155-211400-
/O.CON.KSJT.FR.Y.0001.000000T0000Z-210421T1400Z/
Sterling-Coke-Runnels-Tom Green-Concho-Coleman-Brown-McCulloch-
San Saba-
Including the cities of Broome, Sterling City, Robert Lee, Sanco,
Silver, Bronte, Tennyson, Ballinger, Benoit, Hatchel, Rowena, 
Crews, Winters, Pumphrey, Carlsbad, San Angelo, Wall, Eden, 
Live Oak, Lowake, Coleman, Echo, Fisk, Valera, Voss, Trickham, 
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca, 
Chappel, Cherokee, Harkeyville, and San Saba
302 AM CDT Wed Apr 21 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures reaching 33 to 36 degrees will result in 
  frost formation.

* WHERE...Coleman, Runnels, Coke, Tom Green, Brown, Sterling, 
  McCulloch, San Saba and Concho Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered. Take
steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:22 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 20, 12:22 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1222 AM CDT Tue Apr 20 2021

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 122 PM CDT Mon Apr 19 2021

Skies are gradually trying to clear out this afternoon across the
southern half of our forecast area, as an upper low moves into
far west Texas. By tonight, this feature will move into central
Texas and drag a surface cold front southward with it. Ahead of
the front, winds will be out of the south at around 10 mph,
allowing temperatures to remain in the upper 40s to around 50 for
most of the night. However, once the front arrives in the Big
Country shortly after sunrise, temperatures there will quickly dip
into the low 40s. The front will continue progressing southward
and usher in colder air. As a result, high temperatures tomorrow
will be somewhat tempered as the colder air moves in. Many
locations may even reach their forecast highs around noon or 1pm.
Otherwise, winds will be breezy out of the north tomorrow
afternoon, likely reaching 15-25 mph, with gusts near 30. Some
locations across the Big Country look like they will be sustained
at 15-25 mph or greater tomorrow morning, so we have decided to
go with a Special Weather Statement during that time.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 122 PM CDT Mon Apr 19 2021

A Freeze Watch continues for late Tuesday night and early
Wednesday morning for the Big Country. Surface high pressure still
indicated to build directly over Northwest Texas early
Wednesday...with most guidance indicating 31 to 33 degrees,
especially in low lying areas or protected areas.

On Thursday, warm moist air returns with low lying clouds. Added a
20 percent chance of light showers to portions of the region, although
there may also be fog and drizzle, particularly in the morning.

On Friday, an upper level trough will move across the region, with
the potential for showers and thunderstorms. SPC Day 5 has a 15
percent area of severe weather...from Throckmorton to Coleman to
Brady and Junction...and eastward into Central Texas. It is
certainly possible given GFS MUCAPES of 1500 to 2500 J/KG and
50-60 KT 0-6KM shear Friday afternoon/evening. Late Friday night a
surface trough moves trough, pushing the moisture east, with a
cold front moving in Saturday. The region, however, may see warmer
temperatures Saturday with dry conditions and sunny skies.

Continued dry conditions are expected Sunday into early next week
under broad upper ridging. We may see the potential for a few storms
toward the middle of the week as a large upper trough develops over
rocky mountains and brings the region into southwest flow aloft.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Tue Apr 20 2021

VFR conditions should continue through 06Z Wed. S winds of around
5-10 KT will continue through 11Z. A cold front will move through
the region from north to south between 11Z and 20Z, with gusty N
winds of 15-20 KT with gusts of 26-32 KT occurring behind the
front, and those winds continuing through 00Z Wed. Before the
front moves through, expect those S winds of 5-10 KT to continue,
becoming 8-12 KT with gusts of 18-20 KT after 14Z. After 00Z Wed,
expect winds to become NE and weaken to around 8-11 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 59  33  57  43 /   0   0   0   5
San Angelo 	 65  37  62  44 /   0   0   0   5
Junction 	 70  38  68  47 /   0   0   0   0
Brownwood 	 61  35  60  44 /   0   0   0   5
Sweetwater 	 54  35  56  43 /   0   5   5   5
Ozona      	 67  40  65  50 /   0   0   0   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Wednesday morning for
Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor-
Throckmorton.

&&

SHORT TERM...SK
LONG TERM....04
AVIATION...SJH
Hazardous weather outlook, Apr 19, 1:29 PM CDT, 12 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
129 PM CDT Mon Apr 19 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-201830-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
129 PM CDT Mon Apr 19 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Freezing conditions are possible Wednesday morning, mainly across
the Big Country. A Freeze Watch is in effect from 3 AM to 8 AM
Wednesday. Looking ahead to later in the week, strong to severe
storms may be possible on Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:14 AM CDTFreeze WarningSJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more31 hr

Nearby

Frost Advisories in Texas, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.